# SDR 98ZZZX1675

- Difficulty date: April 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9477L
- Make and model: Cessna 172P
- Aircraft serial: 17276562
- Engine: Lyc O320D2J
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Condition: Defective
- Location: Nr 3 Cyl Exh Vlv
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C, D

## Discrepancy

ON TAKEOFF, A MOMENTARY ENGINE ROUGHNESS PROMPTED THE PILOT TO ABORT TAKEOFF.  THE AIRCRAFT EXCEEDED RUNWAY LENGTH AND STRUCK AN ANTENNA.  INSPECTION OF THE ENGINE REVEALED A BUILD-UP OF CARBON IN THE NR 3 EXHAUST VALVE GUIDE.  NOTE:  ALL EXHAUST VALVE GUIDES WERE REAMED APPROXIMATELY 650 HRS PRIOR TO INCIDENT.  AFTER INCIDENT, ENGINE RUN-UP WAS NORMAL.
